Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


spin out
Nov 2, 2008

I've been on Efeverannz and Truvavda for just over 6 weeks. The first days were horrific. Now it's just awful. How long do I suffer for before throwing in the towel and jumping onto another regime? After a couple of hours of taking the drugs I am buzzing like a bee and speeding off my face. I can't sleep and hence I'm exhaussted for the day. It's almost impossible to work. I don't mind the dreams, it's just the buzzing and drugged out feeling that hasn't passed. I here for some people it goes away, but at what point do I put up my hand for help....(HELP!!) This is my first regime and I'm told it's the best regime, so I don't want to be a failure. Should I hang in there, and for how much longer??? If a switch is on the cards, what do you recommend? Cheers.

Response from Dr. Young

Thanks for your post.

Six weeks seems like more than a good college try- if you're side effects are awful, I'd think that there's a slim to no chance that they're going to get better.

Yes, you're on a very popular first-line treatment, but there are a number of alternatives to the efavirenz (the one that's most likely causing your symptoms).

We would typically replace the efavirenz with a boosted protease inhibitor (in our clinic, this has typically been atazanavir or fosamprenavir); alternatively, one could stay within the NNRTI class with a switch to nevirapine.

I'd suggest talking to your doctor about what might be best for you.

Good luck, BY



Previous
Please Help me
Next
Medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement